Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 65, NWS Miami, FL

May 9, 2012

NWS Miami, FL issued this special marine warning at May 9, 2012, 2:54 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2012, 2:54 PM EDT (18:54 UTC)
Expired
May 9, 2012, 3:45 PM EDT
In force
51 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 9, 2:49 PM EDT, 5 minutes earlier.

Area forecast discussion, May 9, 2:49 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED MAY 9 2012

...A FEW STORMS POSSIBLE THIS AFTERNOON, A BETTER CHANCE THURSDAY...

.DISCUSSION...SEA BREEZE BOUNDARIES AND INCREASING INSTABILITY HAVE
RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS. THE LATEST GUIDANCE SHOWS MUCH OF THIS ACTIVITY
DISSIPATING BY 23Z. CONDITIONS ARE STILL FAVORABLE FOR A FEW
STRONG THUNDERSTORMS. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE
THE PRIMARY THREATS. ONCE THIS ACTIVITY DIMINISHES, THE LATE
EVENING AND OVERNIGHT WILL BE MAINLY DRY. HOWEVER, AS A COLD
FRONT PUSHES SOUTHEAST AND REACHES CENTRAL FLORIDA BY DAYBREAK, A
FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER WESTERN PORTIONS
OF THE LOCAL REGION LATE TONIGHT, WELL AFTER MIDNIGHT.

ON THURSDAY, DAYTIME HEATING AND DESTABILIZATION IN ADVANCE OF
THE FRONT COMBINED WITH BETTER UPPER LEVEL SUPPORT, HEIGHT FALLS,
AND A MID LEVEL TROUGH WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. THE LATEST MODEL
RUNS STILL SHOW THE VERTICAL SHEAR MAY BE ENHANCED AS THE EXIT
REGION OF THE SUBTROPICAL JET MOVES EASTWARD. DAMAGING WINDS WILL
BE THE PRIMARY HAZARD ALTHOUGH HAIL IS ALSO POSSIBLE, ESPECIALLY
WITH TEMPS ALOFT COOLING SLIGHTLY.

THE COLD FRONT AND ASSOCIATED UPPER TROUGH WILL EXIT THE LOCAL
AREA THURSDAY NIGHT, BEFORE STALLING AND DISSIPATING OVER THE
KEYS. AS HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC, LOW
LEVEL WINDS WILL QUICKLY SHIFT AND BECOME NORTHEAST SOMETIME
FRIDAY MORNING. A MID LEVEL RIDGE WILL ATTEMPT TO BUILD ACROSS
THE REGION BY EARLY SATURDAY AS THE SURFACE HIGH NUDGES A BIT
CLOSER. WE ACCORDINGLY EXPECT MAINLY DRY CONDITIONS FRIDAY
THROUGH SATURDAY, ALTHOUGH A FEW SHOWERS STILL CANNOT BE RULED
OUT, ESPECIALLY OVER THE ATLANTIC WATERS AND EAST COAST.

THE NEXT UPPER TROUGH AND FRONTAL BOUNDARY WILL MOVE INTO THE
SOUTHEAST STATES BY EARLY MONDAY. AS WINDS VEER, ATMOSPHERIC
MOISTURE WILL GRADUALLY INCREASE AND SURGE NORTHWARD. AT LEAST
SLIGHT CHANCE POPS ARE WARRANTED REGION WIDE SUNDAY WITH GREATER
POTENTIAL MONDAY INTO TUESDAY. AS THE LOW LEVEL FLOW BECOMES
SOUTHWESTERLY IN RESPONSE TO A DEEP TROUGH OVER THE EASTERN
SEABOARD, THE INGREDIENTS WILL BE IN PLACE FOR ACTIVE WEATHER AND
POTENTIALLY MORE STRONG THUNDERSTORMS. IF MODEL TRENDS PERSIST,
POPS WILL LIKELY BE RAISED FOR LATE MONDAY INTO TUESDAY.

&&

.AVIATION...18Z ISSUANCE...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WERE DEVELOPING ACROSS THE INTERIOR AND MOVING
TOWARDS THE EAST COAST TAF SITES. THE EAST COAST SEA BREEZE HAD
MOVED THROUGH KMIA AND KFLL...BUT WAS STILL LOCATED ALONG THE
COAST IN PALM BEACH COUNTY. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AT THE EAST COAST TAF SITES THROUGH 22-00Z BEFORE
ENDING. LIGHT SOUTHWEST FLOW IS EXPECTED OVERNIGHT...INCREASING
DURING THE DAY ON WEDNESDAY. ANOTHER ACTIVE DAY IS FORECAST ON
WEDNESDAY...BUT MOST OF THE ACTIVITY IS EXPECTED AFTER 18Z...SO
DID NOT ADD VCTS TO THE TAF ATTM.

&&

.MARINE...WINDS TO REMAIN GENERALLY 15 KNOTS OR LESS WITH SEAS UNDER
5 FEET THROUGH THURSDAY EVENING. EASTERLY FLOW WILL RESUME IN
WAKE OF A FRONTAL PASSAGE ON FRIDAY MORNING WITH WINDS INCREASING
LATE FRIDAY THROUGH SATURDAY. SEAS WILL ALSO BUILD DURING THIS
PERIOD WITH INCREASING WIND WAVES.

&&

.FIRE WEATHER...NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES
WILL REMAIN ABOVE CRITICAL THRESHOLDS OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  87  71  84 / 20 50 10 20
FORT LAUDERDALE  73  88  73  84 / 20 50 10 20
MIAMI            73  88  72  85 / 20 50 10 20
NAPLES           74  87  69  87 / 20 30 -  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...14/MJB
AVIATION/RADAR...84/AK
Hazardous weather outlook, May 9, 4:00 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT WED MAY 9 2012

AMZ610-630-FLZ063-066>075-168-172>174-100400-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
400 AM EDT WED MAY 9 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR AND EAST COAST THIS AFTERNOON-EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE INTERIOR AND EAST COAST THIS AFTERNOON WITH ISOLATED
THUNDERSTORMS POSSIBLE ALONG THE GULF COAST. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE INTERIOR AND EAST, CONTAINING
FREQUENT LIGHTING STRIKES, GUSTY WINDS TO AROUND 50 MPH, SMALL
HAIL AND HEAVY DOWNPOURS.

WIND: STRONG WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE
STRONGEST THUNDERSTORMS.

HAIL: SMALL HAIL WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS.

FLOODING: ISOLATED LOCALES COULD SEE A FEW INCHES OF RAIN OVER A
SHORT DURATION WHICH COULD LEAD TO ISOLATED STREET FLOODING, ESPECIALLY
IF THE HEAVY RAINS HIT AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY,
CONTAINING GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL.

WINDS ARE FORECAST TO BECOME NORTHEAST AND INCREASE THIS WEEKEND.
THIS WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, May 9, 2:03 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT WED MAY 9 2012

FLZ067-068-091845-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
203 PM EDT WED MAY 9 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 245 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKLAND...AND MOVING EAST
  AT 15 MPH.

* THE STORM WILL AFFECT...
  MISSION BAY...
  WHISPER WALK...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 50 MPH AND
OCCASIONAL LIGHTNING STRIKES. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2634 8025 2633 8029 2634 8044 2640 8047
      2657 8027 2639 8009
TIME...MOT...LOC 1803Z 248DEG 13KT 2637 8034

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:03 PM EDTSpecial Weather StatementMFLPalm Beach42 min
May 9, 2:13 PM EDTSpecial Marine WarningMFL21 min
May 9, 2:56 PM EDTSpecial Marine WarningMFL64 min
May 9, 3:07 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 9, 3:19 PM EDTSpecial Weather StatementMFLBroward41 min
May 9, 3:33 PM EDTSpecial Marine WarningMFL57 min
May 9, 3:45 PM EDTSpecial Weather StatementMFLMartin45 min
May 9, 3:49 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
May 9, 3:54 PM EDTSpecial Weather StatementMFLMartin36 min
May 9, 3:57 PM EDTSpecial Marine WarningMFL63 min
May 9, 4:05 PM EDTSevere Thunderstorm WarningMFLMiami-Dade40 min
May 9, 4:35 PM EDTAreal Flood AdvisoryMFLMiami-Dade115 min
May 9, 4:40 PM EDTSpecial Marine WarningMFL65 min
May 9, 5:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
May 9, 5:11 PM EDTSevere Thunderstorm WarningMFLMiami-Dade54 min
May 9, 5:43 PM EDTSpecial Marine WarningMFL62 min
May 9, 6:29 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.